Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Stinging pain in the lower abdomen. Had a hernia surgery in the past. Causes?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
I have a stinging in the left lower abdomen, over the pubic bone. It's like there's something knawing at me then suddenly there will be a sting like being bitten by a fire ant. Nothing is visible, it is all XXXXXXX I have had hernia surgery in the area, that was about twenty years ago.
Posted Wed, 2 May 2012 in General Health
Answered by Dr. Hema Yadav 32 minutes later

Thanks for posting your query.

Your symptoms can be due to a neuropathic pain which is commonly stinging or a renal stone or gastrointestinal in origin due to changes at the surgical wound site like pressure on the nerves or blood vessels or bowel loop or prolapse or recurrent hernia.

I would suggest that you undergo a detailed evaluation by a surgeon who may order certain investigations like ultrasound abdomen and pelvis.

The treatment would then depend on the identified cause.

There is no other easy way to determine the cause.

I hope I have answered your query.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor